MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 76415
Medical Device Problem Codes Disconnection (1171); Connection Problem (2900)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sample was not returned.The issue reported was not confirmed since no sample or sample pictures were received.Therefore, no definite root cause could be determined.Device history record (dhr) was reviewed and no issues were noted related to this complaint.The certificate of conformance (coc) was reviewed for this component and the component was deemed conforming by the supplier.The customer confirmed that this connection was a customer made connection of a 3/8" terumo tubing connected to the outlet of a terumo fx25 oxygenator.The connection was pushed past second barb and not tie-banded.Per the manufacturer's instruction for use (ifu), "pushing user made connections past the second barb and tie-banding all user made connections will prevent disconnection and leaks" and again it stated that "inspect all connections for leaks of any kind, fluid or gas, from inside the circuit to outside, or vice versa.Tie-band and tighten all connections in the circuit.Push tubing past the second barb for user made connections." since the customer did not tie band the connection, the incident could have been caused due to customer technique, but can not be confirmed since there was no sample to evaluate.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
It was reported that during a cardiopulmonary bypass (cpb) procedure, the 3/8 inches tubing attached to the outlet port on the fx25 being used got disconnected.The customer made the connection by placing the tubing over the 2nd barb of the oxygenator outlet port.While on bypass the line disconnected resulting in approximately a 500 ml blood loss.The product was not changed out since the perfusionist was able to safely reconnect the line.There was no transfusion required and the surgery was completed successfully.The customer confirmed that patient was okay.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7915756
Report Number1212122-2018-00018
Device Sequence Number857461
Product Code OEZ
UDI-Device Identifier00699753507227
UDI-Public(01)00699753507227
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number76415
Device Lot NumberWE30
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;